Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Shreveport, LA

March 31, 2008Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 31, 2008, 2:41 AM CDT for Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 2:41 AM CDT (07:41 UTC)
Expired
Mar 31, 2008, 8:45 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:00 AM CDTFLASH FLOOD16 N Hemphill, TXEXTENSIVE FLOODING CONTINUES ACROSS THE ENTIRE NORTHERN HALF OF THE PARISH NEAR THE SHELBY COUNTY LINE. NUMEROUS ROADS REMAIN FLOODED AND CLOSED DUE TO THE HIGH/RISING WATER. SEVERAL ROADS AND BRIDGES ARE WASHED OUT.
Mar 31, 3:00 AM CDTFLASH FLOOD6 E San Augustine, TXEXTENSIVE FLOODING CONTINUES ACROSS NORTHERN AND EASTERN SAN AUGUSTINE COUNTY. SEVERAL ROADS REMAIN CLOSED DUE TO HIGH/RISING WATER...WHILE OTHERS ARE WASHED OUT.
Mar 31, 3:00 AM CDTFLASH FLOOD6 Sw Many, LAEXTENSIVE FLOODING CONTINUES ACROSS MUCH OF THE PARISH. MANY ROADS REMAIN FLOODED AND CLOSED DUE TO HIGH/RISING WATER. SEVERAL ROADS AND BRIDGES ARE WASHED OUT THROUGHOUT THE PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 310746
FFWSHV
LAC085-TXC403-405-419-311345-
/O.NEW.KSHV.FF.W.0015.080331T0741Z-080331T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS...
  NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
  SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 845 AM CDT

* AT 241 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO        
  REPORT FLASH FLOODING ACROSS THE NORTHERN PORTIONS OF SAN          
  AUGUSTINE COUNTY...SOUTHEAST SHELBY COUNTY...MUCH OF SABINE 
  COUNTY...AS WELL AS SABINE PARISH...FROM VERY HEAVY RAINFALL THAT 
  FELL DURING MUCH OF THE DAY SUNDAY. MANY ROADS AND BRIDGES ARE 
  EITHER WASHED OUT OR CLOSED...AND EXTENSIVE FLOODING CONTINUES AS 
  WATER ALONG MANY CREEKS...STREAMS...AND TRIBUTARIES CONTINUE TO 
  RISE. ADDITIONAL SHOWER DEVELOPMENT IS POSSIBLE THROUGH MID 
  MORNING...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS CONTAINING HEAVY 
  RAINFALL DEVELOPING LATER IN THE DAY...THUS ADDING TO THE ONGOING 
  FLASH FLOOD THREAT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHELBYVILLE...SAN AUGUSTINE...PATROON...NEUVILLE...GENEVA...BLAND
  LAKE...ZWOLLE AND MANY

FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES 
CONTINUES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3133 9428 3166 9419 3177 9408 3185 9388
      3186 9345 3172 9344 3171 9334 3155 9334
      3154 9323 3137 9323 3136 9338 3121 9356
TIME...MOT...LOC 0741Z 180DEG 0KT 3143 9338

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 9:59 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Mar 30, 9:59 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT SUN MAR 30 2008

.DISCUSSION...

HAVE MADE AN UPDATE TO THE ZONES TO CHANGE WORDING...POPS...AND
GRIDS...ZONE GROUPINGS. A PESKY AND NEARLY STATIONARY FRONTAL
BOUNDARY ALONG WITH UPPER LEVEL DISTURBANCES AND A RICH SUPPLY
OF MOISTURE FROM THE GULF WILL KEEP THE AREA IN A CHANCE OF
SHOWERS AND THUNDERSTORMS. WILL KEEP RAIN CHANCES THROUGH
TONIGHT BUT HAVE LOWERED THEM SOME. WILL KEEP FLASH FLOOD WATCH
IN EFFECT UNTIL 4 AM CDT. /06/

&&

.AVIATION...

VARIABLE CIGS EXIST IN WAKE OF EXITING CONVECTIVE COMPLEX. PCPN
OVER NEXT FEW HOURS...UNLESS PESKY RW CREEP NORTH...FROM NEAR COAST.
WILL SEE TEMPO MVFR CIGS...A FEW IFR...ALTHOUGH LOW LEVEL JET MAY
CREATE MORE WIDESPREAD MVFR AFTER 06Z. TEMPO BR UNDERWAY AT ELD
WHERE CLEAR SKIES ALLOWED TEMPS TO FALL TO DEWPOINT. AREAS OF
FLOODING MAY SEE IFR FOG...AND CIGS...DUE TO EVAPORTATION FROM
FLOODED WATER. LIFTING OF LOW CLOUDS EXPECTED MONDAY MID MORNING AS
NEXT RAPIDLY MOVING SHORTWAVE AND APPROACHING FRONT WILL YIELD
INCREASING SOUTHERLY WINDS OF 10-15 KTS...WITH GUSTS TO 25KTS. WHILE
CIELINGS LIFT AGAIN BY MIDDAY...NEW CONVECTION WITH FROPA EXPECTED
NEAR END OF PERIOD. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  79  64  83 /  30  60  70  30
MLU  60  79  63  79 /  30  40  80  40
DEQ  59  72  60  72 /  30  70  70  20
TXK  61  75  62  72 /  30  70  70  20
ELD  60  78  63  78 /  20  60  70  30
TYR  65  78  62  78 /  40  70  70  20
GGG  64  79  63  81 /  40  70  70  20
LFK  65  81  68  86 /  50  50  70  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
     SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/07
Hazardous weather outlook, Mar 30, 8:48 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT SUN MAR 30 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
848 PM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE SOUTHEAST PARTS OF
THE REGION GENERALLY EAST OF AN EL DORADO ARKANSAS TO HOMER...
COUSHATTA...AND MANY LOUISIANA...AND HEMPHILL TEXAS LINE DURING THE
NIGHT. THE RAIN SHOULD TAPER OFF INTO THE NIGHT...HOWEVER ONGOING
FLOODING WILL CONTINUE WITH MANY STREETS AND ROADS AND LOW LYING
AREAS UNDER WATER. THERE HAD BEEN REPORTS OF ROADS AND BRIDGES
WASHED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH MUCH OF THE
UPCOMING WORK WEEK.

SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY MORNING.
A SQUALL LINE...AHEAD OF AN APPROACHING COLD FRONT...WILL BRING
THE RISK OF HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES TO THE REGION. THIS ROUND OF RAINFALL WILL ALSO
POSE A FLASH FLOODING AND FLOOD EVENT DUE TO THE RECENT RAINS
SATURDAY AND SUNDAY. THE GREATEST RISK OF SEVERE WEATHER
APPEARS TO BE ALONG AND NORTH OF INTERSTATE 30 WITH FLOODING
OVER NORTHEAST TEXAS INTO NORTHWEST AND NORTH CENTRAL
LOUISIANA. SEVERE WEATHER WILL BE POSSIBLE AGAIN THURSDAY
AFTERNOON AND NIGHT IN ADVANCE OF ANOTHER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF RECENT
FLOODING AND SEVERE WEATHER MAY BE NECESSARY THROUGH
TONIGHT AND AGAIN ON MONDAY.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:49 PM CDTFlash Flood WarningSHVSabine, Shelby6 hr
Mar 30, 9:45 PM CDTRiver Flood WarningSHVGregg13 hr
Mar 31, 4:12 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Mar 31, 7:36 AM CDTRiver Flood WarningSHVPanola, Shelby10 days

Nearby

Flash Flood Warnings in Texas, 2008Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.